diabetestalk.net

Metformin Overdose Antidote

Share on facebook

Toxicology Case Of The Month: Oral Hypoglycaemic Overdose

Toxicology case of the month: oral hypoglycaemic overdose J Soderstrom, L Murray, M Little, Sir Charles Gairdner Hospital, Perth, WA, Australia L Murray, F F S Daly, M Little, University of Western Australia, Perth, WA, Australia L Murray, F F S Daly, M Little, New South Wales Poison Information Centre, New Children's Hospital, Westmead, NSW, Australia F F S Daly, Royal Perth Hospital, Perth, WA, Australia Copyright 2006 Emergency Medicine Journal. This article has been cited by other articles in PMC. A teenager ingests 375 mg of glipizide and 14.5 g of melformin intentionally in a small country town. She presents to the local medical facility with symptoms and signs of hypoglycaemia. Using a risk assessment based approach, the management of suiphonylurea and metformin overdose is discussed. Sulphonylurea overdose invariably results in profound hypoglycaemia that requires resuscitation with IV dextrose and the use of octreotide as an antidote. Metfonnin overdose rarely causes problems. Keywords: glipizide, hypoglycaemia, lactic acidosis, metformin, overdose This is the first in a series of cases presented by the Western Australian Toxicology Service. The cases are selected for the Continue reading >>

Share on facebook

Popular Questions

  1. mfuston39

    How much Metformin is too much? Can you overdose on Metformin?

    I am prescribed to 2.5 1000mg Metformin per day. However, that doesn't seem to be enough, because my blood sugar had been around 300 lately. I feel like I need to take 4 pills per day to keep it in check. Is that too much, and can you overdose on Metformin?

  2. AN

    Hello,
    I suggest you contact your Dr. or Pharmacist, do not self medicate as this can happen:
    What happens if I overdose?
    Seek emergency medical attention or call the Poison Help line at 1-800-222-1222. An overdose of metformin may cause lactic acidosis. Get emergency medical help if you have any of these symptoms of lactic acidosis: weakness, increasing sleepiness, slow heart rate, cold feeling, muscle pain, shortness of breath, stomach pain, feeling light-headed, and fainting.
    read more at: https://www.drugs.com/metformin.html
    Take care,
    maso.-
    Votes: +0 Comment Vote up Report

  3. AN

    I totally agree with masos answer. My hubby is diabetic & was also on metforim & glyberide, but because his glucose were too high he has had his meds changed by his doctor completely. You need to see your endoctrinologist about this. Do not self medicate...

  4. -> Continue reading
read more close

Related Articles

Popular Articles

More in ketosis